Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 81, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2014, 2:12 AM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2014, 2:12 AM CDT (07:12 UTC)
- Expired
- Apr 6, 2014, 2:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 2:15 AM CDT | HAIL 1.25 | 1 Se Sontag, MS | REPORT OF HALF DOLLAR SIZE HAIL ON MALCOLM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614
WUUS54 KJAN 060712
SVRJAN
MSC077-085-060745-
/O.NEW.KJAN.SV.W.0081.140406T0712Z-140406T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
212 AM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 245 AM CDT
* AT 212 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SONTAG...AND
MOVING EAST AT 50 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WANILLA AND OMA AROUND 220 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NEW HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3166 9036 3173 9022 3173 9020 3175 9014
3176 9005 3176 8997 3160 8998 3155 9032
TIME...MOT...LOC 0712Z 251DEG 41KT 3164 9023
HAIL...1.00IN
WIND...<50MPH
$$
EEC1 follow-up statement
478
WWUS54 KJAN 060734
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 AM CDT SUN APR 6 2014
MSC077-085-060744-
/O.CAN.KJAN.SV.W.0081.000000T0000Z-140406T0745Z/
LINCOLN MS-LAWRENCE MS-
234 AM CDT SUN APR 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE AND
NORTHEASTERN LINCOLN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3166 9036 3173 9022 3173 9020 3175 9014
3176 9005 3176 8997 3160 8998 3155 9032
TIME...MOT...LOC 0734Z 251DEG 41KT 3172 8995
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:03 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 5, 9:03 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT SAT APR 5 2014
.UPDATE...FORECAST LOOKS ON TRACK. ELEVATED SHOWERS AND A FEW
THUNDERSTORMS CONTINUE TO INCREASE FROM THE SOUTH AND THIS TREND
SHOULD CONTINUE OVERNIGHT AS MID/UPPER LEVEL WINDS CONTINUE TO BACK
IN RESPONSE TO APPROACHING WAVE. LATEST UA ANALYSIS SHOWING A COUPLED
JET STRUCTURE OVER THE LOWER MS VALLEY WITH MAXIMIZED DIVERGENCE
OVER THE FORECAST AREA FURTHER LENDING TOWARD UPWARD ENHANCED VERTICAL
MOTION./26/
&&
.AVIATION...VFR CEILINGS WILL STEADILY LOWER AND BECOME MVFR AFTER
06Z. RAIN AND THUNDERSTORMS WILL OVERSPREAD THE AERODROME TOWARD 12ZZ
WITH VISIBILITIES BEING REDUCED TO MVFR AND CEILINGS DROPPING
PERIODICALLY TO IFR. THESE CONDITIONS WILL CONTINUE THROUGH THE
MAJORITY OF THE DAYTIME SUNDAY./26/
&&
.PREV DISCUSSION... /ISSUED 248 PM CDT SAT APR 5 2014/
SHORT TERM...A DEEPENING MID LEVEL TROF OVER THE SOUTHWESTERN STATES
WILL MOVE EAST INTO THE MISSISSIPPI VALLEY BY MONDAY. THE TROF WILL
START THE PROCESS OF PUSHING MOISTURE BACK NORTH OF THE STALLED FRONT
ALONG THE GULF COAST TONIGHT AND GENERATE LOW PRESSURE ALONG THE
FRONT ON SUNDAY. THE LOW WILL MOVE POLEWARD ACROSS OUR WESTERN
FORECAST AREA WHILE DEEPENING SUNDAY NIGHT.
THE FIRST SIGNIFICANT HAZARD WITH THIS EVENT WILL BE WIDESPREAD HEAVY
RAINFALL. PRECIPITABLE WATER VALUES BEGIN INCREASING TONIGHT AND CLIMB
TO 1.5 TO 1.8 INCHES BY SUNDAY NIGHT. THIS COMBINED WITH DEEP AND
INTENSE LIFT WILL PRODUCE VERY HEAVY RAINFALL. CURRENT THINKING IS
THAT THE LOCATIONS THAT WILL RECEIVE THE MOST RAIN IS WHERE THE
INITIAL SURGE OF MOISTURE STALLS SUNDAY AND THEN INTERACTS WITH THE
DEVELOPING LOW BY LATE IN THE DAY. EXACTLY WHERE THIS WILL BE LOCATED
IS NOT ENTIRELY CLEAR BUT IT WILL LIKELY BE SOMEWHERE OVER NORTHEAST
LOUISIANA AND/OR CENTRAL MISSISSIPPI. WE WILL BE ISSUING A FLASH
FLOOD WATCH FOR SUNDAY AND SUNDAY NIGHT FOR THE ENTIRE FORECAST AREA.
RAIN WILL BEGIN TONIGHT BUT IS NOT EXPECTED TO BECOME HEAVY ENOUGH
FOR FLOODING UNTIL SUNDAY. EXPECT WIDESPREAD 2-5 INCHES WITH SOME
LOCAL AMOUNTS IN EXCESS OF 6 INCHES.
THE SECOND SIGNIFICANT HAZARD WILL BE SEVERE WEATHER IN THE FORM OF A
LOW CAPE/HIGH SHEAR EVENT. WIND FIELDS AND ASSOCIATED HELICITY WILL
BE VERY HIGH THROUGH THE DURATION OF THE EVENT. INSTABILITY TONIGHT
AND EARLY SUNDAY WILL BE ELEVATED BUT AS THE SURFACE LOW TAKES SHAPE
DEWPOINTS IN THE MID TO UPPER 60S WILL SURGE NORTHWARD. THIS WILL
LEAD TO SURFACE BASED CAPES IN THE 600-800 J/KG RANGE IN THE SOUTHERN
AND EASTERN PARTS OF THE FORECAST AREA. IF STORMS ARE ABLE TO BECOME
DISCRETE AND/OR ORGANIZED AHEAD OF THE ADVANCING COLD FRONT...DAMAGING
WINDS AND TORNADOES WILL BE POSSIBLE SUNDAY AFTERNOON AND NIGHT.
THE FRONT WILL PUSH THROUGH ON MONDAY MORNING WITH CONDITIONS
IMPROVING AFTER THAT POINT. /SW/
LONG TERM...TUESDAY THROUGH SATURDAY...AS WE GO INTO TUESDAY WE
GET SOME ELEVATED INSTABILITY WITH SOME DECENT LAPSE RATES FOR SOME
CONVECTION DURING THE DAY. THERE MAY BE SOME POTENTIAL FOR SOME HAIL
WITH SOME OF THE CONVECTION. THIS WAS NOTED BY BOTH THE EURO AND GFS
MODELS. THE EURO SHOWED BETTER LOW LEVEL CAPES OF AROUND 800-1000
J/KG. THE AXIS OF THE UPPER TROUGH WILL MOVE EAST OF THE REGION BY
TUESDAY NIGHT AS THE LAST OF THE SHOWERS EXITS THE REGION TUESDAY
EVENING. FOR THE REST OF THE WEEK THE PATTERN WILL DEAMPLIFY AS ZONAL
PATTERN DEVELOPS ACROSS THE SOUTHERN CONUS. A SHORTWAVE WILL APPROACH
THE AREA FROM THE WEST WE MOVE TOWARD THE WEEKEND. THIS MAY BRING
SOME ISOLATED SHOWERS FOR SATURDAY. AS FAR AS TEMPERATURES ARE
CONCERNWD STUCK GENERALLY CLOSE TO MEX GUIDANCE. AS FAR AS POPS ARE
CONCERNED WENT CLOSE TO A BLEND OF MEX AND GMOS POPS FOR THE FIRST PART
OF THE WEEK. THE MODELS DID TRY TO PUT IN SOME LIGHT POPS ON THURSDAY
AND FRIDAY WITH CAPPING IN THE WARM SECTOR. WENT CLOSE TO GUIDANCE
FOR SATURDAY POPS./17/
HYDROLOGY...BASED ON CURRENT RAINFALL FORECASTS AND SOIL
CONDITIONS...SOME RIVERS ACROSS THE FORECAST AREA ARE EXPECTED TO
RISE INTO THE MINOR TO MODERATE FLOOD RANGE AFTER SUNDAY. LOCATIONS
OF THE HEAVIEST RAIN WILL BE CRITICAL IN DETERMINING WHICH RIVERS
ARE MOST IMPACTED.
&&
.AVIATION...
MID TO HIGH LEVEL CLOUDS ARE INCREASING ACROSS THE
REGION THIS AFTERNOON. EXPECT LOWER CLOUD DECKS TO RAPIDLY EXPAND
NORTH TONIGHT AND LOWER TO MVFR RANGE IN MANY AREAS BY MIDNIGHT
(ESPECIALLY ALONG AND SOUTH OF I-20) AND THEN TO IFR RANGE IN MANY
AREAS BY DAYBREAK SUNDAY. MEANWHILE...SHOWERS AND STORMS WILL
DEVELOP THROUGH THE NIGHT...MAINLY ALONG AND SOUTH OF THE I-20
CORRIDOR WITH RAIN BECOMING LOCALLY HEAVY BY DAYBREAK AT
HKS/JAN/NMM/MEI. SOME LATE NIGHT AND EARLY MORNING FOG POSSIBLE AT
HBG/PIB...OTHERWISE WINDS WILL VEER FROM NORTHEAST NOW TO LARGELY
EASTERLY THROUGH TONIGHT.
POOR FLIGHT CATS AND WIDESPREAD RAIN AND STORMS IS ON TAP FOR MOST
OF THE AERODROME FOR A GOOD PORTION OF THE DAY TOMORROW. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 52 66 61 71 / 92 100 100 46
MERIDIAN 50 64 63 74 / 92 100 100 62
VICKSBURG 53 64 59 68 / 90 100 100 36
HATTIESBURG 55 70 66 74 / 91 100 100 51
NATCHEZ 53 70 62 68 / 92 100 100 32
GREENVILLE 49 57 56 68 / 78 100 96 30
GREENWOOD 49 57 60 71 / 78 100 100 36
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH MONDAY MORNING
FOR MSZ018-019-025>066-072>074.
LA...FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH MONDAY MORNING
FOR LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH MONDAY MORNING
FOR ARZ074-075.
&&Hazardous weather outlook, Apr 5, 3:03 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT SAT APR 5 2014 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-062015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 303 PM CDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING RISK...HIGH TIMING...SUNDAY A FRONTAL SYSTEM IS EXPECTED TO RAPIDLY DEVELOP OVER THE REGION LATE TONIGHT INTO SUNDAY...EVENTUALLY RESULTING IN WIDESPREAD AND LOCALLY HEAVY RAINS DURING THE DAY SUNDAY. TOTAL RAINFALL AMOUNTS AT LEAST IN EXCESS OF 2 INCHES ARE ANTICIPATED IN MOST AREAS AND A FLASH FLOOD WATCH WILL BE IN EFFECT FROM TOMORROW MORNING THROUGH TOMORROW NIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE A FEW TORNADOES ARE POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...AND PORTIONS OF NORTHEASTERN MISSISSIPPI ON SUNDAY NIGHT. SIGNIFICANT FLOODING REMAINS POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT. LAZ023-025-MSZ053>059-062015- FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON- 303 PM CDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES RISK...LIMITED TIMING...SUNDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...SUNDAY FLOODING RISK...HIGH TIMING...SUNDAY A FRONTAL SYSTEM IS EXPECTED TO RAPIDLY DEVELOP OVER THE REGION LATE TONIGHT INTO SUNDAY...EVENTUALLY RESULTING IN WIDESPREAD AND LOCALLY HEAVY RAINS DURING THE DAY SUNDAY. TOTAL RAINFALL AMOUNTS AT LEAST IN EXCESS OF 2 INCHES ARE ANTICIPATED IN MOST AREAS AND A FLASH FLOOD WATCH WILL BE IN EFFECT FROM TOMORROW MORNING THROUGH TOMORROW NIGHT. IN ADDITION...SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE A FEW TORNADOES ARE POSSIBLE BY THE MID TO LATE AFTERNOON HOURS AS MOISTURE INCREASES FROM THE SOUTH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE A FEW TORNADOES ARE POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...AND PORTIONS OF NORTHEASTERN MISSISSIPPI ON SUNDAY NIGHT. SIGNIFICANT FLOODING REMAINS POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON SUNDAY NIGHT. WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE TORNADOES ON SUNDAY NIGHT...MAINLY SOUTH OF A MERIDIAN...TO MAGEE...TO FERRIDAY LOUISIANA LINE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. LAZ024-026-MSZ060>066-072>074-062015- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 303 PM CDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES RISK...ELEVATED TIMING...SUNDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...SUNDAY FLOODING RISK...HIGH TIMING...SUNDAY A FRONTAL SYSTEM IS EXPECTED TO RAPIDLY DEVELOP OVER THE REGION TONIGHT INTO SUNDAY...RESULTING IN WIDESPREAD AND LOCALLY HEAVY RAINS DURING THE DAY SUNDAY. TOTAL RAINFALL AMOUNTS AT LEAST IN EXCESS OF 2 INCHES ARE ANTICIPATED IN MOST AREAS AND A FLASH FLOOD WATCH WILL BE IN EFFECT FROM TOMORROW MORNING THROUGH TOMORROW NIGHT. IN ADDITION...WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE TORNADOES ON SUNDAY AFTERNOON AS MOISTURE AND INSTABILITY INCREASE FROM THE SOUTH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SIGNIFICANT FLOODING REMAINS POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON SUNDAY NIGHT. WE ARE CONFIDENT IN THE OCCURRENCE OF SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND THE POTENTIAL TO PRODUCE TORNADOES ON SUNDAY NIGHT...MAINLY SOUTH OF A MERIDIAN...TO MAGEE...TO FERRIDAY LOUISIANA LINE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. 50 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 6, 12:52 AM CDT, 1 hour 20 minutes before
LAZ025-026-MSZ059-060-060620-
ADAMS MS-JEFFERSON MS-TENSAS LA-CONCORDIA LA-
1252 AM CDT SUN APR 6 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1252 AM CDT SUN APR 6 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER WEST FERRIDAY AT 1252 AM CDT...MOVING NORTHEAST AT
55 MPH.
PEOPLE IN NORTHWESTERN JEFFERSON AND NORTHERN ADAMS COUNTIES...
AND NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3176 9159 3172 9156 3173 9153 3174 9153
3178 9157 3196 9138 3180 9115 3156 9153
3169 9168
TIME...MOT...LOC 0552Z 228DEG 46KT 3169 9152
EECSpecial weather statement, Apr 6, 1:59 AM CDT, 13 minutes before
MSZ062-063-060720-
LINCOLN MS-LAWRENCE MS-
159 AM CDT SUN APR 6 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 AM CDT SUN APR 6 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED NEAR BROOKHAVEN AT 159 AM CDT...MOVING NORTHEAST AT 45 MPH.
PEOPLE IN NORTHERN LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3148 9045 3164 9053 3169 9041 3169 9038
3170 9037 3170 9026 3171 9025 3173 9020
3175 9014 3176 9005 3163 8999
TIME...MOT...LOC 0659Z 247DEG 41KT 3160 9039
EECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 1:59 AM CDT | Special Weather Statement | JAN | Lincoln | 21 min |
| Apr 6, 2:36 AM CDT | Special Weather Statement | JAN | Jones | 19 min |
| Apr 6, 2:57 AM CDT | Special Weather Statement | JAN | Marion | 18 min |
| Apr 6, 9:43 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Apr 6, 10:41 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Apr 6, 12:09 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Apr 6, 1:59 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Apr 6, 4:24 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 6 hr |
| Apr 6, 4:56 PM CDT | Flash Flood Warning | JAN | Madison, Yazoo | 3 hr |
| Apr 6, 5:27 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 3 hr |
| Apr 6, 6:07 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Humphreys | 3 hr |
| Apr 6, 6:15 PM CDT | Special Weather Statement | JAN | Attala | 45 min |
| Apr 6, 6:27 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 43 min |
| Apr 6, 6:31 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 4 hr |
| Apr 6, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.